MAUDE Adverse Event Report: ENCORE MEDICAL L.P. HIP SURGICAL INSTRUMENT; HANDLE, FEMORAL STEM INSERTER

ENCORE MEDICAL L.P. HIP SURGICAL INSTRUMENT; HANDLE, FEMORAL STEM INSERTER
Catalog Number 803-00-015
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/13/2018
Type of Reportable Event Malfunction
Event or Problem Description
Instrument failure - during impaction of femoral hip implant, into the femoral canal, the tip of the inserter broke off.The implant was successfully inserted into the canal along with the broken tip inside the implant's threaded hole.
 
Additional Manufacturer Narrative
To date the inserter has not been returned for investigational review.It has been in excess of 49 days from the date created and the agency did indicate that the instrument would be returned for evaluation.When the reported even occurred the instrument may have been in service for 2.7 years.This event occurred during surgery near the patient.There was another suitable device available, the incident did not cause a delay in surgery, surgery was completed as intended, there was no risk or adverse event reported and the instrument was inspected prior to surgery and was found to be acceptable.Instruments are subjected to heavy use/misuse/wear and care must be taken to avoid compromising their performance.A review of the device history record (dhr) revealed when released for use, met design and manufacturing requirements.A review of the complaint history indicates to date, 4 complaints have been reported against this lost number.Summary of complaints for the part number: 2 - functional, 2 - dull/worn, 1 - seized/galled, 44 - thread damaged/galled, 1 - dimensional concern, 3 - bent, 19 - broke/cracked/damaged, 1 - device cracked/broke, 1 - end of life, 32- blank.No further evaluation can be made for this event.This customer complaint will be closed.If the device is returned a complaint amendment will be initiated.The root cause for the initial problem cannot be determined with confidence as the instrument was not returned for investigational review.No containment of inventory required, material or design issues cannot be identified.

Brand Name
HIP SURGICAL INSTRUMENT
Common Device Name
HANDLE, FEMORAL STEM INSERTER
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7862103
Report Number1644408-2018-00856
Device Sequence Number13956467
Product Code LXH
UDI-Device Identifier00888912088541
UDI-Public(01)00888912088541
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number803-00-015
Device Lot Number184178L01
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/13/2018
Supplement Date Received by Manufacturer10/25/2018
Initial Report FDA Received Date09/10/2018
Supplement Report FDA Received Date10/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
425-01-007, LOT 057C1219
Patient Age64 YR